"Drugs being unavailable"

About: Western Infirmary/Gartnavel General / Cardiology

(as the patient),

I was prescibed Ezetimibe together with Pravastatin 20mg which reduced my cholestrol to 4. 4. A few months ago the Greater Glasgow and Clyde health board, in their wisdom, forbade the doctors in the said area from prescribing Ezetimibe. As a result my cholesterol has gone back to what is was before Ezetimibe. I know that you are likely to say that all I need to do is up my dose of Pravastatin to 40mg. I have tried that years ago and it made me feel ill all the time. It was worse than the disease. I would also like to add I watch my diet very carefully so that can not be blamed for the rise in my cholesterol.

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Paul Cannon, Head of Administration, Acute Services Division, Greater Glasgow & Clyde NHS

Thank you for taking the time and trouble to provide your feedback.

I am sorry that this posting was not acknowledged at the time, we had a break in our use of Patient Opinion, but we have now resumed doing so, and I thought it was still important to acknowledge your posting.

I am afraid we cannot respond to details of a clinical nature, you need to take these up with your GP or Hospital Consultant.

Paul

  • {{helpful}} of {{total()}} people think this response is helpful